MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (OBERKOCHEN) CALLISTO EYE

CARL ZEISS MEDITEC AG (OBERKOCHEN) CALLISTO EYE
Catalog Number 301640-3020-350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Before starting a surgery with callisto eye, the position of the health care professional (hcp) must be set in relation to the patient's head (right, left, or top).The selected position is indicated on the live video screen throughout the surgery.In this particular case, the "right" position was selected in callisto eye, but the hcp was physically positioned near the top of the patient's head.This caused the 90 degree discrepancy in the displayed target axis.
 
Event or Problem Description
The health care professional (hcp) reported that a toric iol was implanted in the patient's right eye 90 degrees off the desired axis.The markerless function of the callisto eye had been used to position the iol.The patient's astigmatic outcome was about 6.0 diopters, which resulted in poor visual acuity.The hcp decided to perform a follow-up surgery using the callisto eye to re-position the iol.After the corrective treatment, the patient's astigmatism is about 0.25 diopters.

Brand Name
CALLISTO EYE
Common Device Name
CALLISTO EYE
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM  73447
MDR Report Key7023374
Report Number9615010-2017-00012
Device Sequence Number1006157
Product Code NFJ
UDI-Device Identifier04049539103512
UDI-Public4049539103512
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number301640-3020-350
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;